MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03M74-84
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed the architect i2000sr processing module was turned off automatically when he arrived at the laboratory.Upon restarting the instrument, the main switch tripped and also found the breaker was tripped (voltage regulator was on bypass).The customer reset the breaker and was tripped again when attempting to restart the instrument.The field service representative (fsr) inspected the instrument and detected a burning smell from the power supply and card cage.The power supply and card cage were replaced and when turning the instrument back on, the instrument shorted causing damage to the card cage cable.Visible smoke was also noted.The components were replaced, and the instrument started and initialized correctly.The fsr noted that a transformer was installed due to the outages.No impact to patient management was reported.No injuries to the users were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The field service representative (fsr) performed troubleshooting of the alinity i2000sr processing module automatically turning off and the main switch tripping due to electrical storms.After the power supply and card cage were replaced, the fsr observed visible smoke and replaced the cable, emergency off switch, w140.As a precaution the fsr installed a transformer due to the frequent electrical storm outages.The instrument service history review for isr55157 revealed no additional service tickets associated with smoke or burn odor from a part.There were no additional service or complaint issues on or around the date this complaint was initiated that may have contributed to this issue.Return testing was not completed as returns were not available.A review of tracking and trending for the architect i2000sr did not identify any trends.A review of tracking and trending for the cable, emergency off switch, w140 did not identify any trends.Review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to adequately address the issue under review.The 2023 ul certification memo indicates that abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The smoke or burn odor did not spread to other parts of the module.Based on the investigation, no systemic issue or deficiency of the architect i2000sr processing module (refurbished) for serial isr55157 or the cable, emergency off switch, w140 were identified.

Brand Name
ARCHITECT I2000SR
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18249905
Report Number3016438761-2023-00633
Device Sequence Number20478673
Product Code JJE
UDI-Device Identifier00380740107222
UDI-Public00380740107222
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03M74-84
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLE, EMERGENCY OFF SWITCH, W140, 7-76940-01, 7-7
Patient SexUnknown